MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTJ
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Palpitations (2467)
Date of Event 06/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttj and lot number 108761220 combination found no related information.If additional relevant information is received, a follow-up report will be submitted.Customer will not return the devices.
 
Event or Problem Description
It was reported that on (b)(6) 2013, patient underwent a left tka procedure.On (b)(6) 2016 surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-tttj (lot 108761220), femoral implant ar-503-pslj (lot 108761211), bearing implant ar-503-bj10 (lot 113601230) and patella implant ar-504-psd0 (lot 654468).To complete the procedure the surgeon used another manufacturer's product.Patient, male, (b)(6).Patient medical records of (b)(6) 2016 noted patient was complaining of persistent left knee pain, primarily with walking and descending stairs.Examination of left knee demonstrated warmth and swelling, palpation of the left knee demonstrated medial joint line tenderness and medial tibial plateau tenderness, but no lateral joint line tenderness.Records noted no pain with flexion or extension.Examination tests indicated unstable to varus stress at 30 degrees flexion, but a negative anterior drawer sign, a negative posterior drawer sign and stable to valgus stress at 30 degrees flexion.Prior to examination on (b)(6) 2016 patient had been sent for a ct scan.Records noted x-rays showed periarticular osteophytes and joint space narrowing.Upon examination completion patient was scheduled for a left knee tibial revision/possible full tka revision.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttj and lot number 108761220 combination found no related information.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2013, patient underwent a left tka procedure.On (b)(6) 2016 surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-tttj (lot 108761220), femoral implant ar-503-pslj (lot 108761211), bearing implant ar-503-bj10 (lot 113601230) and patella implant ar-504-psd0 (lot 654468).To complete the procedure the surgeon used another manufacturer's product.Patient, male, (b)(6).Patient medical records of (b)(6) 2016 noted patient was complaining of persistent left knee pain, primarily with walking and descending stairs.Examination of left knee demonstrated warmth and swelling, palpation of the left knee demonstrated medial joint line tenderness and medial tibial plateau tenderness, but no lateral joint line tenderness.Records noted no pain with flexion or extension.Examination tests indicated unstable to varus stress at 30 degrees flexion, but a negative anterior drawer sign, a negative posterior drawer sign and stable to valgus stress at 30 degrees flexion.Prior to examination on (b)(6) 2016 patient had been sent for a ct scan.Records noted x-rays showed periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5778268
Report Number1220246-2016-00281
Device Sequence Number25543
Product Code JWH
UDI-Device Identifier00888867106765
UDI-Public00888867106765
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Catalogue NumberAR-503-TTTJ
Device Lot Number108761220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2016
Supplement Report FDA Received Date09/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-504-PSDO, IBALANCE PATELLA DOME, LOT 654468
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR